Alert archive / New Jersey / Small Craft Advisories in 2019
Small Craft Advisory 92, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 13, 2019, 3:22 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2019, 3:22 AM EST (08:22 UTC)
- Expired
- Nov 13, 2019, 3:30 PM EST
- In force
- 12 hr
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted.
134 WHUS71 KPHI 130822 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 322 AM EST Wed Nov 13 2019 ANZ430-431-131600- /O.CAN.KPHI.GL.W.0022.000000T0000Z-191113T1600Z/ /O.NEW.KPHI.SC.Y.0092.191113T0822Z-191113T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 322 AM EST Wed Nov 13 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 1 PM EST this afternoon. The Gale Warning has been cancelled. * WINDS AND SEAS...North winds 15 to 25 kt with gusts up to 30 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ450>455-131600- /O.CON.KPHI.GL.W.0022.000000T0000Z-191113T1600Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 322 AM EST Wed Nov 13 2019 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM EST THIS MORNING... * WINDS AND SEAS...Northwest winds 20 to 30 kt with gusts up to 40 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ MPS
3 follow-up statements
096 WHUS71 KPHI 131120 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 620 AM EST Wed Nov 13 2019 ANZ450>455-132100- /O.CAN.KPHI.GL.W.0022.000000T0000Z-191113T1600Z/ /O.EXB.KPHI.SC.Y.0092.000000T0000Z-191113T2100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 620 AM EST Wed Nov 13 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... The National Weather Service in Mount Holly has issued a Small Craft Advisory, which is in effect until 4 PM EST this afternoon. The Gale Warning has been cancelled. * WINDS AND SEAS...Northwest winds 15 to 25 kt with gusts up to 30 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ ANZ430-431-131800- /O.CON.KPHI.SC.Y.0092.000000T0000Z-191113T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 620 AM EST Wed Nov 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS AND SEAS...North winds 15 to 20 kt with gusts up to 30 kt. Seas 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ MPS
095 WHUS71 KPHI 131734 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 1234 PM EST Wed Nov 13 2019 ANZ430-431-131845- /O.CAN.KPHI.SC.Y.0092.000000T0000Z-191113T1800Z/ Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- 1234 PM EST Wed Nov 13 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. A few gusts around 20 knots possible early this afternoon. Winds will continue to decrease by late afternoon. $$ ANZ450>455-132100- /O.CON.KPHI.SC.Y.0092.000000T0000Z-191113T2100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1234 PM EST Wed Nov 13 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS AND SEAS...Northwest winds 15 to 20 kt with gusts up to 25 kt. Seas 4 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 25 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
604 WHUS71 KPHI 132030 MWWPHI URGENT - MARINE WEATHER MESSAGE National Weather Service Mount Holly NJ 330 PM EST Wed Nov 13 2019 ANZ450>455-132130- /O.CAN.KPHI.SC.Y.0092.000000T0000Z-191113T2100Z/ Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 330 PM EST Wed Nov 13 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mount Holly has cancelled the Small Craft Advisory. Winds and seas continue to decrease overnight. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 13, 12:23 AM EST, 2 hours 59 minutes earlier.
Area forecast discussion, Nov 13, 12:23 AM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1223 AM EST Wed Nov 13 2019
.SYNOPSIS...
Arctic high pressure will build into the region through Wednesday,
bringing an unseasonably cold air mass. The area of high pressure
will shift offshore on Thursday. A cold front will move through
Friday night and into Saturday. High pressure should then build back
in later Saturday and Sunday. An ocean storm is likely to develop
off the Southeast coast over the weekend, but is currently expected
to remain mainly to the southeast of the mid-Atlantic.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
High pressure continues to build in from the west. Pressure
gradient continues to relax, but NW winds will generally average
10-15 mph with gusts to 20 mph.
Record setting cold on tap for tonight with lows ranging from
the single digits in the southern Poconos, to the teens and low
20s otherwise. Minimum wind chill values will range from zero
to 10 below in the southern Poconos to the single digits across
southeast Pennsylvania and most of New Jersey to the teens in
Delmarva.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
High pressure across WV early will move towards NJ during the day.
Fair weather with mostly sunny skies are expected. Some Ci/Cs clouds
will spill in from the NW during the afternoon. Cold. Morning lows
in the teens and low 20s will rebound back to the low/mid 30s in
most areas. The N/W most areas may remain in the 20s however. Winds
will be from the NW at mostly around 10 mph, but little gusty into
the afternoon.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Summary...Very cold air lingers into Thursday morning. The air mass
moderates some Thursday and especially Friday before cooling takes
place Saturday. Milder air looks to arrive for early next week,
however a storm system looks to be lurking offshore.
Synoptic Overview...A strong upper-level trough lifts out of the
East Wednesday with the mid level flow turning more zonal, then a
short wave trough from the Midwest to the central Mississippi Valley
pivots eastward Wednesday night and Thursday. This feature slides
across the East later Friday as a closed low amplifies and shifts
southward some across eastern Canada. The latter shifts across the
Northeast into Saturday with a ridge building across portions of the
western Atlantic, however a cutoff low looks to develop off the
southeast coast over the weekend and into early next week. A surface
low tied to this is forecast to slowly track northeastward into
early next week.
For Wednesday night through Friday...Another very cold night is
likely Wednesday night thanks to clear skies and light winds even as
the air mass starts to slowly moderate. Some additional record lows
are possible. Some warming Thursday afternoon as high pressure
shifts off to the east and flow turns southerly. A short wave trough
is forecast to slide eastward from the Great Lakes region Thursday
to New England Thursday night, with a clipper system at the surface
tagging along with it. This will toss a weak cold front across our
area Friday night. The main warm air advection and therefore lift is
focused well to our north therefore no precipitation is expected
with it as of now. However, energy diving across the southern states
Thursday is forecast to close off as is nears the southeast coast.
This will induce surface low pressure development along a lingering
baroclinic zone. Some energy and forcing ahead of this feature may
try and produce some light precipitation late Thursday night into
Friday across southeastern New Jersey and portions of Delmarva. This
is less certain given weaker forcing this far north, with the main
focus farther south closer to the closed low and developing surface
low. For now, kept some low PoPs in for portions of the
aforementioned area. The thermal profiles should be warming enough
for mainly rain, although this may have to battle some lingering mid
to low level dry air before dew points recover more. Given enough
warm air advection, most places should warm into the lower 50s
Friday afternoon despite some increase in cloud cover.
For Saturday through Monday...The evolution of northern and southern
stream energy becomes a bit more uncertain, however overall strong
high pressure slides by to our north while a closed low near the
southeast coast Saturday drives surface low development. The
forecast challenge is the timing and also the question of how much
protection does our area get from the surface high as it gradually
departs. Our region may get brushed by the storm as it tracks
northeastward across the western Atlantic, however a gusty
northeasterly wind (especially closer to the coast) looks certain
given the pressure gradient forecast. We will continue with some
slight chance to low chance PoPs given the uncertainty especially
later Sunday through Monday. The airmass should moderate during the
weekend and early next week, however this could be tempered some by
the strengthening onshore flow, if more precipitation ends up
occurring and if the system is even slower in moving further
away.
&&
.AVIATION /05Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Tonight... VFR. Northwest wind 10-15 kt.
Wednesday...VFR. Northwest wind 10 to 15 kt becoming northerly
and decreasing in the late afternoon.
Outlook...
Wednesday night-Thursday...VFR, however MVFR ceilings are possible
late at night mainly at ACY and MIV. Light and variable winds
through Thursday morning becoming southerly or south-southwesterly
around 5 knots, then light and variable again Thursday night.
Moderate confidence.
Friday and Saturday...Mainly VFR ceilings, with MVFR possible Friday
especially at MIV and ACY. West to northwest winds 5 to 10 knots
Friday turning northerly Friday night, then northeast 10 to 15 knots
Saturday. Moderate confidence.
&&
.MARINE...
Gale Warning continues on all waters through Wednesday morning
with a good shot of cold air arriving and decent mixing over the
relatively warmer waters. Gusts between 35 and 40 knots are
expected. A SCA is expected after the Gale comes down. Except
for some showers across the srn waters early, fair weather
expected overnight. Cold.
&&
.CLIMATE...
Arctic air pours across the entire area by later today and sticks
around into Thursday. This may lead to some record lows.
Here are the record low temperatures for Wednesday and Thursday:
Climate Site Nov 13
------------ ------
Allentown 18 in 1996
Atlantic City 22 in 2001, 1996, and 1995
Atl. City Marina 24 in 1920
Georgetown 21 in 1986
Mount Pocono 12 in 1911
Philadelphia 24 in 1986
Reading 21 in 1976
Trenton 23 in 1920, 1911
Wilmington 18 in 1911
Climate Site Nov 14
------------ ------
Allentown 17 in 1986
Atlantic City 15 in 1986
Atl. City Marina 23 in 1874
Georgetown 22 in 1986, 1950
Mount Pocono 5 in 1905
Philadelphia 19 in 1986
Reading 16 in 1986
Trenton 20 in 1905
Wilmington 20 in 1986, 1911
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Gale Warning until 11 AM EST this morning for ANZ430-431-
450>455.
&&
Synopsis...O'Brien
Near Term...MPS
Short Term...O'Hara
Long Term...Gorse/O'Brien/Staarmann
Aviation...Gorse/O'Brien
Marine...Gorse/O'Brien/O'Hara
Climate...Hazardous weather outlook, Nov 12, 3:51 PM EST, 11 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 351 PM EST Tue Nov 12 2019 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-070-071-101>106-132100- New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD- Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset- Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 351 PM EST Tue Nov 12 2019 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-132100- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 351 PM EST Tue Nov 12 2019 ...GALE WARNING IN EFFECT UNTIL 11 AM EST WEDNESDAY... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. A period of northeasterly gales are possible Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures.
Nearby
Small Craft Advisories in New Jersey, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.